Aa
A
A
Close
Avatar universal
sleeping meds
I usually take ambien cr but, my insurance ran out because I lost my job and it's too expensive. The pharmacist suggested generic ambien and sent a request to my doctor. My doctor called and suggested trazodone? Now, I was fine using the ambien and actually just sleep and wakeup great in the am and only used it on nights before I worked so I could get to and stay asleep because I have mind racing thoughts and don't actually get to a restful sleep state if I do get to sleep. I don't and have never had any addiction problems whatsoever. So, now I'm affraid to take this stuff. I hear mixed reviews. I do not want that heavy, groggy headed feeling in the am any suggestions or thoughts?
Cancel
10 Answers
Page 1 of 1
1551327 tn?1479328116
Will get back to you in a second.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1720423 tn?1390188668
I have taken Trazadone and have never experienced a "heavy, groggy feeling" the next morning. To the contrary, as soon as it wears off, I am wide-eyed, bushy-tailed, ready to go. Unfortunately, it usually wears off at 3-4 o'clock in the morning, WAY before I am ready to get up! So I don't think you have anything to worry about as far as the hangover effect goes. Just wondering, have you tried melatonin? Its a supplement normally produced by the body to regulate the "internal clock" and maintain a natural sleep cycle.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1551327 tn?1479328116
I am on trazadone at night and I do feel the groggy feeling if I don't go directly to sleep.  The way it works for me is to take it.  Lay down immediately and turn off all noise makers except the fan.  Close your eyes and don't open them for anything.  I have racing thoughts as well and am paranoid of not getting any sleep as it makes me manic the next day.  I am on 100mg of trazadone and most, not all, nights I get to sleep with little trouble.  I hate ambien.  For a person with a mental disorder like me, the effects of it can be scary and alarming.

Welcome to the forum and good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I tried that trazadone one time, and that was enough for me, It did make me feel horrible the next day,
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I think ambien is in a class of benzo's...desyrl or trazadone can make you feel groggy the next day for some okay for some not...not a bad one to try and much less stigma than the sleeping pills.  I have heard a lot of people it has a good effect on..
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have tried melatonin and have never gotten it to work right I take too much and I feel grose in the AM and can wake up all day, I  take too little and I wake up at every little noise. I have the hardest time sleeping since I was diagnosed with menieres' and some meds and homeopathic's tend to make me dizzy. The ambien has never been a problem so maybe I will tell the doc to cancel the T prescription. I'm scared of trazadone now that I read about it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I asked the pharmacist and was told ambien isn't a benzo and that the trazodone would most likely be not what I need as in too strong for me. I had read so much on trazodone that it was scary as it sounds like a psych med which I don't need and I was confused as to why I would be switched toto trazodone as a sleep med. It just seemed a little overkill to me.

@kimrenee thanks for the input
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hello,

Trazodone hydrochloride is used to treat depression. As a side effect it causes drowsiness. To counter this side effect it is usually given at night. Though you may develop tolerance to this side effect over time. But this is unlikely to cause addiction potential. I would advise you to slowly wean away from medications that induce sleep and slowly adopt good sleep hygiene measures like going to bed at the same time, waking up at the same time, avoidance of alcohol, smoking and caffeinated beverages. Maintain warm, comfortable bedroom environment and engage in relaxing activities like a warm bath before bed time.

Hope This Helped and Do Keep Us Posted!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hope you get some sleep---had some sleep hygiene issues as the doc discusses...Used to eat too late besides causing sleep problems it made me fatter LOL :0)....

Sounds like you are on the right track....

Hope you get some restful sleep soon...

All the best

Sam
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Hello and hope you are doing well.

Try to stop using sleep aids to promote sleep. You should stop becoming anxious and try to relax. Try to have a warm bath before sleeping. Have a glass of milk or read a book before trying to sleep. Don’t watch TV or do exercise before sleeping. Condition yourself that you can relax and that you can sleep well.

Hope this helped and do keep us posted.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Sleep Disorders Community Resources